Please don't stop cold turkey. Whilst cold-turkey is never fatal when it concerns opiate-based painkillers like percocet, the withdrawals will not be pleasant. If however, you were only using percocet when you had moderate-severe pain, and not otherwise, then you may not feel much withdrawal symptoms. If you were on a lower dose of percocet (say under 20mg/day), then you could easily taper this down. If your dose was higher than this, you may need to transfer to another medication like Suboxone, and gradually taper off of it (this can be done within 2-3 weeks generally). Without knowing how much you were taking per day, I cannot give you a more accurate answer. Feel free to drop me a line if you wish to discuss this further.
If you have no other choice but to go cold turkey I'd suggest getting some supportive meds to help you through the withdrawals.
1) Bentyl or Librax for stomach cramps
2) Immodium for diarrhoea
3) (optional) Valium for anxiety (don't stay on Valium for more than 2 weeks)
*Physical* withdrawals will start anywhere between 8-24 hours after your last dose of Percocet. They will reach a peak at Day3 and from Day 5 it is all downhill. By Day 7, the physical symptoms will have abated. However the psychological symptoms can persist for up to a month. This can include cravings, insomnia, depression, anxiety etc.
I'm an Addiction specialist.
· 1 decade ago